Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 143, NWS Cleveland, OH

June 21, 2007Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2007, 1:33 PM EDT for Lucas County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2007, 1:33 PM EDT (17:33 UTC)
Expired
Jun 21, 2007, 2:15 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 111 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 1:38 PM EDTTSTM WND DMG3 Ssw Ottawa Lake, MIMULTIPLE LIMBS DOWN OF UP TO 4 INCHES IN DIAMETER.
Jun 21, 1:50 PM EDTTSTM WND DMG3 W Toledo, OHNUMEROUS LARGE BRANCHES DOWN WEST OF TOLEDO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 211734
SVRCLE
OHC095-211815-
/O.NEW.KCLE.SV.W.0143.070621T1733Z-070621T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
133 PM EDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO

* UNTIL 215 PM EDT

* AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF SYLVANIA...OR ABOUT 17 MILES NORTHWEST OF
  TOLEDO...AND MOVING SOUTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
HOLLAND AND OREGON AND TOLEDO.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4188 8382 4173 8394 4151 8368 4161 8357
      4165 8329

$$
2 follow-up statements
000 
WWUS51 KCLE 211749
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
149 PM EDT THU JUN 21 2007

OHC095-211815-
/O.CON.KCLE.SV.W.0143.000000T0000Z-070621T1815Z/
LUCAS OH-
149 PM EDT THU JUN 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN LUCAS COUNTY...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TOLEDO...MOVING SOUTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARBOR
VIEW AND OREGON

LAT...LON 4188 8382 4173 8394 4151 8368 4161 8357
      4165 8329

$$
000 
WWUS51 KCLE 211809
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
210 PM EDT THU JUN 21 2007

OHC095-211820-
/O.EXP.KCLE.SV.W.0143.000000T0000Z-070621T1815Z/
LUCAS OH-
210 PM EDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LUCAS COUNTY
EXPIRES AT 215 PM EDT...

LAT...LON 4188 8382 4173 8394 4151 8368 4161 8357
      4165 8329

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:41 AM EDT, 5 hours 52 minutes earlier.

Area forecast discussion, Jun 21, 7:41 AM EDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
741 AM EDT THU JUN 21 2007

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTH INTO THE AREA TODAY. CANADIAN
HIGH PRESSURE WILL THEN MOVE INTO PA FOR FRIDAY AND THE WEEKEND
WHILE TODAYS FRONT GETS HUNG UP SOMEWHERE BETWEEN THE OHIO AND TN
VALLEYS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIALLY CONCERNED WITH BATCH OF WEAKENING SHOWERS/THUNDERSTORMS
ACROSS DETROIT/WINDSOR FOR NORTHEAST OHIO THIS MORNING. QUESTION
IS WILL IT MAKE IT THIS FAR. BEST THAT COULD BE DONE SO FAR WAS TO
PUT IN CHC POPS FOR THIS MORNING ACROSS NORTHERN OHIO/PA. THEN
THIS AFTERNOON AS THE FRONT GETS NEARER A FEW SHRA/TS POSSIBLE.
WILL BE HOPEFUL WITH PLACING THE HIGHS GENERALLY IN THE UPPER
70S/LOW 80S. CLOUDS THIS MORNING WILL CONSIST OF MID/HIGH DEBRIS
CLOUDS AND EVENTUALLY THIS AFTERNOON CU WITH ADDITIONAL MID/HIGH
CLOUDS FROM UPSTREAM. THIS AND THE TIMING OF THE FRONT WILL
FACTOR INTO HIGHS. SUMMER WILL OFFICIALLY BEGIN AT 206 PM TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE MODELS CONTINUE TO SHIFT AND TURN THROUGH THE NEAR TERM.
TODAYS COLD FRONT WILL GET HUNG UP SOMEWHERE BETWEEN THE OHIO AND
TN VALLEYS. THE WESTERN EXTENT OF THE FRONT IS ALREADY GETTING
PINNED DOWN AND SHOULD STAY IN THE VICINITY OF SOUTHERN
MN/NORTHERN IA. THE EASTERN EXTENT WILL MAKE IT THROUGH NEW
ENGLAND BY LATE TONIGHT. THE FURTHER AWAY THIS FRONT GETS THE
BETTER IT LOOKS FOR A DRY FORECAST FOR FRI/SAT. THE NAM ACTUALLY
KEEPS THE FRONT THE CLOSEST AND THEREFORE HAVE 20/30 POPS FOR
WESTERN QUARTER OF THE CWA FRI/SAT AS A COUPLE TS COMPLEXES
EXPECTED TO RIDE ALONG THIS FRONT. THE GFS BRINGS THE CANADIAN
HIGH RIGHT SOUTH OVER THE AREA KEEPING IT COOL AND DRY. IN FACT
SAT AND SUN MORNINGS COULD BE A BIT COOL. THE COOL MOS LOCATION
YNG IS COMING IN WITH 43 FROM THE MAV. DID PULL THESE LOWS DOWN
FROM THE PREVIOUS FORECAST TO AT THE COOLEST THE UPPER 40S.
GUIDANCE IN MANY SPOTS WAS UPWARDS OF 13 DEGREES DIFFERENT
SATURDAY MORNING. WITH THE EFFECTS OF HIGH PRESSURE MORE
LIKELY...ESPECIALLY EAST...IT COULD GET A LITTLE COOL...BUT LEFT
SOME ROOM SINCE SKY COVER FORECAST TRICKY. THE GFS IS SO QUICK IN
MOVING TODAYS FRONT THROUGH AND THE HIGH FOR THE END OF THE
WEEK...IT IS READY TO TAKE ANOTHER WEAK COLD FRONT INTO THE AREA
BY SUNDAY. FOR RIGHT NOW LEFT IT DRY. WILL SEE HOW TODAY/TONIGHT
END UP.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM PATTERN REMAINS VERY SUMMER LIKE.  LARGE UPPER LEVEL
RIDGE TO DOMINATE THE FORECAST PATTERN. A FRONTAL SYSTEM WILL LINGER
AROUND THE LAKES TUESDAY THROUGH WEDNESDAY.  THE MODEL RUNS
YESTERDAY HAS A VERY WELL DEFINED COLD FRONT MOVING THROUGH THE
REGION ON TUESDAY.  THE 00Z RUNS OF THE ECMWF AND GFS HAVE BACKED
OFF ON THIS SOLUTION.  THE CURRENT MODELS PLACE A WARM FRONT JUST
NORTH OF THE COUNTY WARNING AREA ON TUESDAY AND BRING A MUCH WEAKER
COLD FRONT INTO THE WESTERN SECTIONS OF THE REGION ON WEDNESDAY.
WITH THE CHANGING SOLUTIONS OF THE MODELS...THE CONFIDENCE IN THE
EXTENDED IS NOT HIGH.  THE MOVEMENT OF THE WARM FRONT OVER THE
REGION AS WELL AS THE APPROACHING COLD FRONT BY MID WEEK WILL HAVE
IMPACT ON PCPN FORECAST.  I WILL NOT BE AGGRESSIVE WITH THE PCPN AT
THIS TIME.  I WILL KEEP THE EXTENDED DRY WITH THE EXCEPTION OF
WEDNESDAY WITH THE APPROACHING COLD FRONT.  THIS IS IN GOOD
AGREEMENT WITH THE 12Z HPC GUIDANCE.  ISOLATED AFTN TSTMS COULD
OCCUR ON BOTH MON AND TUES DEPENDING ON THE LOCATION OF THE WARM
FRONT.  WITH THE LARGE DEGREE OF UNCERTAINTY I WILL LEAVE MENTION
OF PCPN AT THIS TIME.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SHOWERS/TSTORMS MOVG SE FROM LOWER MI ASSOCD WITH SHORTWAVE/COLD
FRONT CONTINUE TO WEAKEN AND DISSIPATE AS THEY MOVE AWAY FROM THE
BETTER INSTABILITY AND LOW LEVEL JET. ONCE WIND BACKS MORE WEST TO
NORTHWEST THEN DIVERGENT FLOW WILL DEVELOP ALONG THE LAKE ERIE
SHORE AND LITTLE CHANCE FOR NEW SHOWERS/STORMS NEAR THE LAKESHORE.
BETTER CHANCE FOR SHOWERS/STORMS TO DEVELOP INLAND DURING THE
MIDDAY AND AFTERNOON HOURS AND AS COLD FRONT SAGS SOUTH TOWARD
CENTRAL OHIO. VFR CONDITIONS WILL PREVAIL AT ALL SITES BUT WILL
MENTION SHOWER VICINITY AT TOL AND CLE THIS MORN AND WILL MENTION
THUNDER VICINITY AT FDY MFD CAK AND YNG THIS AFTRN. ANY CONVECTION
THAT DEVELOPS THIS AFTRN SHOULD SINK SOUTH OF THE FCST AREA BY
LATE AFTRN AND VFR CONDITIONS...PERHAPS SOME LEFTOVER MID AND
HIGH CLOUDS...WILL CONTINUE TNGT.

HIGH PRESSURE TO SPREAD ACROSS THE GREAT LAKES AND E CANADA
THROUGH THE WEEKEND AND VFR CONDITIONS SHOULD CONTINUE. COLD FRONT
WILL BECOME STATIONARY SOMEWHERE ACROSS OHIO VALLEY AND STILL A
SLIGHT CHANCE FOR NEW CONVECTION NEARBY OR A TSTORM COMPLEX FROM
THE WEST...SPECIFICALLY THE WESTERN AND SOUTHERN TAF SITES. RIDGE
SHOULD STRENGTHEN AT SURFACE AND ALOFT BY MONDAY AND DRY WEATHER
EXPECTED ERLY NEXT WEEK ALTHOUGH SOME DAYBREAK HAZE AND FOG
POSSIBLE EACH MORN.

&&

.MARINE...
COLD FRONT AND INCREASING WNW FLOW SHOULD BRING WINDS AND WAVES UP
THIS MORNING. NW FLOW GRADIENT REMAINS RATHER TIGHT OVER THE EASTERN
HALF OF THE LAKE THROUGH THE AFTERNOON BUT I THINK THAT IN GENERAL
THE WINDS AND WAVES WILL START TO DIMINISH BY MID AFTRN. HIGH
PRESSURE WILL SLOWLY MOVE ACROSS THE LAKES THIS WEEKEND WITH A LIGHT
NORTHEAST FLOW MUCH OF THE TIME. MODELS STILL HINTING THAT ANOTHER
WEAK BACKDOOR FRONT MAY DROP SOUTH ACROSS THE LAKES EARLY SUNDAY AND
WILL HAVE TO WATCH TO MAKE SURE NORTHEAST FLOW DOES NOT BECOME
ENHANCED AS ANOTHER SURGE OF HIGH PRESSURE BUILDS SOUTHWARD. RIDGE
ALOFT AND AT SURFACE BUILDS EARLY NEXT WEEK AND LIGHT RETURN SOUTH
FLOW WILL DEVELOP.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 1 PM EDT FRIDAY FOR
     LEZ142>149.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...GARNET
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jun 21, 5:58 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
558 AM EDT THU JUN 21 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-221100-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
558 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE THREAT FOR RIP CURRENTS ALONG THE SHORE OF
LAKE ERIE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

In the hours before

Special weather statement, Jun 21, 1:21 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
121 PM EDT THU JUN 21 2007

PAZ003-211745-
CRAWFORD PA-
121 PM EDT THU JUN 21 2007

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL NEAR MEADVILLE MOVING SOUTHEAST AT 30 MPH.  GUSTY WINDS
LESS THAN 50 MPH AND SMALL HAIL LESS THAN THREE QUARTERS OF AN INCH
IN DIAMETER IS POSSIBLE WITH THIS STORM AS IT MOVES SOUTHEAST.

LOCATIONS IMPACTED BY THIS STORM INCLUDE COCHRANTON... AND GUYS
MILLS.

IF YOU ARE OUTSIDE...TAKE SHELTER UNTIL THIS STORM PASSES.

ASTIFAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:04 PM EDTMarine Weather StatementCLE86 min
Jun 21, 1:25 PM EDTSpecial Marine WarningCLE95 min
Jun 21, 2:02 PM EDTSevere Thunderstorm WarningCLEErie43 min
Jun 21, 2:29 PM EDTSevere Thunderstorm WarningCLESandusky26 min
Jun 21, 2:36 PM EDTSevere Thunderstorm WarningCLEMedina54 min
Jun 21, 3:05 PM EDTSevere Thunderstorm WarningCLESummit55 min
Jun 21, 3:19 PM EDTSevere Thunderstorm WarningCLEStark56 min
Jun 21, 3:49 PM EDTSevere Thunderstorm WarningCLEPortage38 min
Jun 21, 4:55 PM EDTSevere Thunderstorm WarningCLEWyandot19 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.